Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 21, 2009, 3:48 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, New York. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2009, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 21, 2009, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:10 PM EDT | TSTM WND DMG | Paramus, NJ | WIRES DOWN ACROSS PARAMUS ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 21, 10:47 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 211948
SVROKX
NJC003-031-NYC087-212015-
/O.NEW.KOKX.SV.W.0113.090821T1948Z-090821T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 415 PM EDT...
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAMSEY...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEARL RIVER...NANUET AND MONSEY BY 355 PM...
TAPPAN...6 MILES NORTH OF NORWOOD AND 8 MILES SOUTH OF POMONA BY
400 PM...
LAT...LON 4124 7404 4094 7390 4093 7391 4090 7417
4110 7428
TIME...MOT...LOC 1948Z 248DEG 33KT 4105 7411
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:14 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 21, 3:14 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EDT FRI AUG 21 2009
.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL BECOME NEARLY STATIONARY
WEST OF THE APPALACHIANS TONIGHT THROUGH SATURDAY. HURRICANE BILL
PASSES WELL EAST OF THE AREA SATURDAY NIGHT THROUGH SUNDAY. AN
UPPER TROUGH MOVES THROUGH ON SUNDAY...THEN HIGH PRESSURE BUILDS
INTO THE REGION EARLY IN THE WEEK.
FOR THE LATEST AND MOST UP TO DATE INFORMATION ON BILL...REFER TO
FORECASTS AND ADVISORIES ISSUED BY THE TROPICAL PREDICTION CENTER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #726/727 REMAINS IN EFFECT FOR THE
WESTERN HALF OF THE TRI-STATE AREA. IN ADDITION...A COASTAL FLOOD
ADVISORY REMAINS IN EFFECT FOR HIGH TIDE CYCLES TONIGHT THROUGH
SAT NIGHT. THE HIGH SURF ADVISORY WILL BEGIN THIS EVENING...
LASTING THROUGH SUN. SEE TIDES/COASTAL FLOODING SECTION BELOW FOR
FURTHER DETAILS.
HEAT ADVISORY REMAINS UP FOR NYC AS THE HEAT INDEX RANGES FROM 95
TO 100. CONDITIONS SHOULD BEGIN TO IMPROVE AS TEMPS DROP IN ANY
SHOWERS/TSTMS...AND THE HEAT INDEX WILL DROP BELOW 95 BY 8 PM.
LINE OF STRONG TO SEVERE SHOWERS AND THUNDERSTORMS WILL MOVE INTO
EASTERN NJ...THE LOWER HUDSON VALLEY AND NYC THROUGH THIS EVENING.
DAMAGING WINDS OVER 60 MPH AND LARGE HAIL WILL BE POSSIBLE IN
SEVERE STORMS. INSTABILITY VALUES ARE QUITE HIGH WITH ML MUCAPES
OVER 3000 J/KG AND THE LIFTED INDEX BETWEEN -5 AND -6 C. BREAKS IN
THE CLOUDS ALLOWED TEMPS TO SOAR NEAR 90...COMBINED WITH SFC
DEWPOINTS IN THE MID TO UPPER 70S. PWATS ARE OVER 2 INCHES.
COLD FRONT OVER THE OH VALLEY MOVES WEST OF THE APPALACHIANS
BEFORE BECOMING NEARLY STATIONARY. AHEAD OF THIS FRONT...A PRE-
FRONTAL TROUGH WILL FOCUS AS THE TRIGGERING MECHANISM FOR NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. WILL ISSUE A FLASH
FLOOD WATCH FOR TONIGHT THROUGH SAT...AS THUNDERSTORMS WILL
CONTINUE TO PRODUCE HEAVY RAIN THROUGH THE OVERNIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SLOW MOVING COLD FRONT CONTINUES TO MOVE TOWARDS THE APPALACHIANS
BEFORE BECOMING NEARLY STATIONARY BY SAT NIGHT. AIRMASS REMAINS
SATURATED WITH SFC DEWPOINTS WELL INTO THE 70S AND PWATS OVER 2
INCHES. THE FRONT WILL CONTINUE TO BE THE FOCUSING MECHANISM FOR
SHOWER AND TSTM DEVELOPMENT THROUGH SAT NIGHT AT THE LEAST. HEAVY
DOWNPOURS AND POTENTIAL FLASH FLOODING CONTINUES TO BE A CONCERN.
FLASH FLOOD WATCH REMAINS UP FOR THE WESTERN THIRD OF THE CWA
THROUGH SAT AFTERNOON.
REGARDING TROPICS...HURRICANE BILL CONTINUES ON A TRACK WELL EAST
OF THE FCST AREA...BUT DANGEROUS SEAS AND RIP CURRENTS WILL HAVE A
SIGNIFICANT IMPACT ON THE LOCAL AREA. PLEASE SEE MARINE AND
COASTAL FLOODING/TIDE SECTIONS FOR MORE DETAIL.
FRONT/UPPER TROUGH MOVES THROUGH THE REGION SUN...AND CONDITIONS
WILL GRADUALLY IMPROVE THROUGHOUT THE DAY. HIGH PRES MOVES NEARLY
OVERHEAD ON MON...BRINGING A SLIGHTLY COOLER AND DRYER AIRMASS TO
THE AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRES BUILDS INTO THE REGION MON NIGHT/TUE WITH COOLER AND
MUCH DRYER AIR. THE NEXT COLD FRONT WILL MOVE THROUGH THE REGION
MID-WEEK WITH ANOTHER CHANCE FOR SHOWERS/TSTMS. BEHIND THAT
FRONT...A MUCH COOLER AND DRYER AIRMASS BUILDS INTO THE FCST AREA
FOR THE END OF THE WEEK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
LINE OF CONVECTION ACROSS EASTERN PA IMPACTING LOWER HUDSON VALLEY
TERMINALS WITH SCT CONVECTION DEVELOPING ACROSS THE NYC TERMINALS
AT 18Z.
MAIN LINE WITH POTENTIAL HIGH WIND GUSTS (UP TO 50 KT) MOVING INTO
THE NYC TERMINALS AROUND 20Z. CONVECTION LIKELY TO PERSIST INTO
EARLY THIS EVENING AND THEN DISSIPATES WITH AIRMASS STABILIZING
OVERNIGHT. CONVECTION MAY LINGER AT KSWF OVERNIGHT WITH BOUNDARY
REMAINING IN CLOSE PROXIMITY.
INVERTED TROF SETTING UP ON SAT ALONG THE EAST COAST...WELL WEST
OF HURRICANE BILL...LIKELY TO FOCUS ADDI TONAL CONVECTION ON SAT.
CONFIDENCE ON WHERE THIS SETS UP NOT HIGH...BUT WEST OF NYC
APPEARS MORE LIKELY. THUS...A SIMILAR ROUND OF CONVECTION WITH SUB
VFR CONDITIONS LIKELY FOR THE NYC AND LOWER HUDSON VALLEY
TERMINALS...MAINLY AFTER 18Z WITH A STRENGTHENING FRONTAL ZONES.
OTHERWISE SOME PATCHY MVFR CEILINGS ACROSS LI AND COASTAL CT THIS
AFT. PRIMARILY VFR CEILINGS OVERNIGHT WITH MVFR FOG ACROSS COASTAL
AREAS. KSWF LIKELY TO STAY SUB VFR OVERNIGHT WITH ONGOING PCPN.
SLY WINDS 10 TO 15 KT THIS AFT...GUSTING TO AROUND 20 KT. WINDS
DIMINISH TO 5 TO 10 KT OVERNIGHT AND THEN BACK AROUND TO THE SE
AFTER 12Z IN RESPONSE TO SFC HI PRES BUILDING NORTH AHEAD OF
HURRICANE BILL.
OUTLOOK 18Z SATURDAY THROUGH TUESDAY...
SATURDAY THROUGH SUNDAY EVENING: SUB VFR POSSIBLE IN SHOWERS AND
THUNDERSTORMS.
SUNDAY EVENING THROUGH TUESDAY: VFR.
&&
.MARINE...
OCEAN SWELLS RUNNING AROUND 5 FT WITH 15 SEC PERIODS. WITH APPROACH
OF HURRICANE BILL ON SAT...SEAS ON THE OPEN OCEAN WATERS WILL BUILD
TO 13-17 FT...WITH SEAS OF 7-10 FT NEAR SHORE. HIGH SEAS WILL EVEN
SPILL OVER INTO EASTERN LI SOUND...AS SEAS WILL BUILD TO 5-7 FT
SAT/SAT NIGHT. WILL ISSUE A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
FOR EASTERN LI SOUND STARTING TONIGHT AND LASTING THROUGH SAT NIGHT.
DUE TO THESE ROUGH CONDITIONS...A HIGH SURF ADVISORY IS IN EFFECT
FOR THE OCEAN FACING COASTS OF LONG ISLAND THROUGH SAT NIGHT. THERE
IS A HIGH RISK FOR RIP CURRENTS...AS THE OCEAN BEACHES WILL BE QUITE
DANGEROUS.
SCA WINDS POSSIBLE SUNDAY AS BILL PULLS AWAY...ESPECIALLY EASTERN LI
SOUND AND ANZ350. SEAS REMAIN ABOVE 5 FT THROUGH MON. HIGH PRES
BUILDS INTO THE REGION AND CONDITIONS IMPROVE THROUGH THE MIDDLE
PART OF NEXT WEEK.
&&
.HYDROLOGY...
WILL ISSUE A FLASH FLOOD WARNING FOR THE WESTERN THIRD OF THE CWA
THROUGH SAT AS NUMEROUS SHOWERS/TSTMS WILL DEVELOP...PRODUCING
LOCALLY HEAVY RAIN. PWATS ARE OVER 2 INCHES. IN GENERAL...BETWEEN
1 AND 2 INCHES OF RAIN WILL FALL...BUT IN TRAINING OF STORMS...QPF
TOTALS COULD RANGE FROM 2 TO 5 INCHES.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES AROUND 1 FT ARE EXPECTED DURING HIGH TIDE CYCLES
TONIGHT...PRODUCING MINOR COASTAL FLOODING ACROSS NY HARBOR AND
THE BACK BAYS OF LONG ISLAND. TIDAL DEPARTURES OF 1-1.5 FT ARE
EXPECTED SAT/SAT NIGHT...POSSIBLY THROUGH SUN MORNING. WILL ISSUE
A COASTAL FLOOD ADVISORY FOR OCEAN FACING SHORES...INCLUDING NY
HARBOR... THROUGH SAT NIGHT...BUT THIS MAY HAVE TO BE EXTENDED
INTO SUN IF CONDITIONS WARRANT.
EXPECT SURF HEIGHTS AROUND 2 TO 3 FT THIS EVENING...BUILDING TO 4
TO 7 FT ON SAT...AND THEN TO 8 TO 10 FT WITH HIGHER SETS SAT NIGHT
AND SUN. HIGH SURF ADVISORY IS IN EFFECT THROUGH SUN.
IN ADDITION...THOSE WITH INTERESTS ALONG THE IMMEDIATE ATLANTIC
COAST SHOULD BE PREPARED FOR LOCAL WASH OVERS AND BEACH EROSION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NYZ067>076.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
SATURDAY NIGHT FOR NYZ072-074>077-080-081.
HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR NYZ075>077-080-
081.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>076.
NJ...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NJZ002>006-
011.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
SATURDAY NIGHT FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 6 AM EDT SUNDAY FOR ANZ330.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT SUNDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...DW
MARINE...MPS
HYDROLOGY...MPS
TIDES/COASTAL FLOODING...MPSHazardous weather outlook, Aug 21, 12:40 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1240 PM EDT FRI AUG 21 2009 NYZ074-221000- RICHMOND (STATEN ISLAND)- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. BASED ON THE LATEST FORECAST FROM TPC...HURRICANE BILL WILL TRACK WELL TO THE EAST OF MONTAUK POINT SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM MAY RESULT IN LOCAL IMPACTS AS VERY HIGH SURF...BEACH EROSION...AND STRONG RIP CURRENTS. MINOR COASTAL FLOODING WILL BE LIKELY OVER THE WEEKEND...AS HEAVY SURF WILL COMBINE WITH ASTRONOMICALLY HIGH TIDES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-076-221000- KINGS (BROOKLYN)-QUEENS- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HIGH SURF ADVISORY. THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. BASED ON THE LATEST FORECAST FROM TPC...HURRICANE BILL WILL TRACK WELL TO THE EAST OF MONTAUK POINT SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM MAY RESULT IN LOCAL IMPACTS AS VERY HIGH SURF...BEACH EROSION...AND STRONG RIP CURRENTS. MINOR COASTAL FLOODING WILL BE LIKELY OVER THE WEEKEND...AS HEAVY SURF WILL COMBINE WITH ASTRONOMICALLY HIGH TIDES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077-221000- NASSAU- 1240 PM EDT FRI AUG 21 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ANY THUNDERSTORMS TODAY WILL PRODUCE HEAVY RAIN AND POSSIBLE STRONG GUSTY WINDS. STRONG RIP CURRENTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HIGH SURF ADVISORY. THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. BASED ON THE LATEST FORECAST FROM TPC...HURRICANE BILL WILL TRACK WELL TO THE EAST OF MONTAUK POINT SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM MAY RESULT IN LOCAL IMPACTS AS VERY HIGH SURF...BEACH EROSION...AND STRONG RIP CURRENTS. MINOR COASTAL FLOODING WILL BE LIKELY OVER THE WEEKEND...AS HEAVY SURF WILL COMBINE WITH ASTRONOMICALLY HIGH TIDES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072-221000- NEW YORK (MANHATTAN)- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. BASED ON THE LATEST FORECAST FROM TPC...HURRICANE BILL WILL TRACK WELL TO THE EAST OF MONTAUK POINT SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM MAY RESULT IN LOCAL IMPACTS AS VERY HIGH SURF...BEACH EROSION...AND STRONG RIP CURRENTS. MINOR COASTAL FLOODING WILL BE LIKELY OVER THE WEEKEND...AS HEAVY SURF WILL COMBINE WITH ASTRONOMICALLY HIGH TIDES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ073-221000- BRONX- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. BASED ON THE LATEST FORECAST FROM TPC...HURRICANE BILL WILL TRACK WELL TO THE EAST OF MONTAUK POINT SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM MAY RESULT IN LOCAL IMPACTS AS VERY HIGH SURF...BEACH EROSION...AND STRONG RIP CURRENTS. MINOR COASTAL FLOODING WILL BE LIKELY OVER THE WEEKEND...AS HEAVY SURF WILL COMBINE WITH ASTRONOMICALLY HIGH TIDES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-221000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1240 PM EDT FRI AUG 21 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ANY THUNDERSTORMS TODAY WILL PRODUCE HEAVY RAIN AND POSSIBLE STRONG GUSTY WINDS. STRONG RIP CURRENTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HIGH SURF ADVISORY. THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. BASED ON THE LATEST FORECAST FROM TPC...HURRICANE BILL WILL TRACK WELL TO THE EAST OF MONTAUK POINT SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM MAY RESULT IN LOCAL IMPACTS AS VERY HIGH SURF...BEACH EROSION...AND STRONG RIP CURRENTS. MINOR COASTAL FLOODING WILL BE LIKELY OVER THE WEEKEND...AS HEAVY SURF WILL COMBINE WITH ASTRONOMICALLY HIGH TIDES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-221000- HUDSON- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078-079-221000- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 1240 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS TODAY WILL PRODUCE HEAVY RAIN AND POSSIBLE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>005-011-221000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NYZ067>071-221000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 726 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-221000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 1240 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS TODAY WILL PRODUCE HEAVY RAIN AND POSSIBLE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY RESULT IN FLASH AND URBAN FLOODING SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-221000- NEW YORK HARBOR- 1240 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LARGE SWELLS WILL DEVELOP TODAY. EXTREMELY ROUGH CONDITIONS ARE POSSIBLE AROUND JETTYS AND INLETS FACING THE OCEAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL IS EXPECTED TO PASS WELL EAST OF THE AREA WATERS ON SUNDAY. LARGE SWELLS OF 12 TO 17 FT ARE EXPECTED ON OPEN OCEAN WATERS. EXTREMELY ROUGH CONDITIONS ARE POSSIBLE AROUND JETTYS AND INLETS FACING THE OCEAN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-221000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1240 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-350-353-355-221000- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1240 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LARGE SWELLS WILL DEVELOP TODAY. EXTREMELY ROUGH CONDITIONS ARE POSSIBLE AROUND JETTYS AND INLETS FACING THE OCEAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE BILL IS EXPECTED TO PASS WELL EAST OF THE AREA WATERS ON SUNDAY. LARGE SWELLS OF 12 TO 17 FT ARE EXPECTED ON OPEN OCEAN WATERS. EXTREMELY ROUGH CONDITIONS ARE POSSIBLE AROUND JETTYS AND INLETS FACING THE OCEAN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:35 PM EDT | Coastal Flood Advisory | OKX | Hudson | 48 hr |
| Aug 21, 3:37 PM EDT | Flash Flood Watch | OKX | Hudson, Passaic | 36 hr |
| Aug 21, 4:38 AM EDT | Coastal Flood Statement | OKX | Kings, Suffolk | 8 hr |
| Aug 21, 12:35 PM EDT | High Surf Advisory | OKX | Kings, Suffolk | 58 hr |
| Aug 21, 2:37 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 38 min |
| Aug 21, 3:08 PM EDT | Tornado Warning | OKX | Orange | 22 min |
| Aug 21, 3:20 PM EDT | Areal Flood Advisory | OKX | Orange | 115 min |
| Aug 21, 3:36 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 28 min |
| Aug 21, 4:09 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 66 min |
| Aug 21, 4:15 PM EDT | Special Marine Warning | OKX | 90 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2009Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.